• nickzele nickzele
    January 26, 2010
    What causes severe abdominal pain and swelling?
    nickzele nickzele
    January 26, 2010

    I have been having really bad stomach cramps lately they are so bad that they almost feel like a contraction. They come and go and are not a daily problem, but sometimes I get them a few times a day. I can't pinpoint when they are going to come or how long they are going to last or even where exactly in my stomach they are coming from. Sometimes it hurts more in my groin area, while other times it's my left or right side. Other times it's kind of all over.

    I have always had a problem with having a regular bowel movement, and sometimes I go weeks without having one. But it doesn't ever really bother me this badly. I'm sure it has something to do with the fact that I haven't gone two the bathroom in about two weeks now, but I wasn't sure if it also had to do with some of the prescriptions I have been taking. I regularly take Loratabs (probably 2-3 times a day) and phentrimine (once a day for about three months now). I was just wondering if you had an idea of what it may be or if you think I should just make a doctor's appointment? Or should I buy something for constipation and see if that works first?

    READ MORE

FROM OUR EXPERTS

  • Elizabeth Roberts
    Health Guide
    January 27, 2010
    Elizabeth Roberts
    Health Guide
    January 27, 2010

    Hi Nick,

    Frankly, I'm concerned. It is neither normal or good not to have a bowel movement for two weeks, or even for one week. I think you need to make an appointment with a gastroenterologist today. Tell the secretary you've not had a BM in 2 weeks and need to get in sooner rather than later. If you still aren't able to get an appt. inthe next week, then call your general practitioner and make an appt. with them asap.

     I'm not familiar with the two medications you mention so don't know if they are contributing to your constipation and pain, but if they are then they need to be reassesed. The pain tells you something is not quite right, and the severe constipation could be quite a problem.

    Take steps today to see a doctor tomorrow. 

    Best of luck,

    Elizabeth

     

    Here are some links that might be useful to you:

    The Consequences of Long-Term Opioid Use for Chronic Pain

    Diet - Constipation

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.